MAUDE Adverse Event Report: ARTHREX, INC. SCISSORS, 3.4 MM, R CURVED, STR; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCISSORS, 3.4 MM, R CURVED, STR; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCISSORS, 3.4 MM, R CURVED, STR
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 05/13/2024, it was reported by a distributor via (b)(4) that an ar-12150 scissors were rusted and not cutting.This occurred during use.No additional information was provided.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-12150 right curved tip scissors lot number: 10298090 was returned for investigation.Visual evaluation of the device noted rust and discoloration near the pins of the device as well as on the joint of the finger and thumb.The most likely cause for this failure can be attributed to environmental due to the cleaning process performed.Dfu-0255-eo warns against usage of low acid or alkaline solutions as they will corrode metal parts and anodized aluminum and compromise plastics.If non-neutral ph cleaning chemistries need to be used, neutralization steps should be taken so as not to negatively impact the fit, finish, or function of the device.Functional testing was performed by attempting to cut a suture and it was noted that the ar-12165 right curved tip scissors would not cut and had a lot of resistance when actuating.The most likely cause for this failure can be attributed to wear and tear.
 
Event or Problem Description
Additional information was provided on 05/16/2024 where it was stated during a shoulder surgery that was completed using another clamp.
 
Additional Manufacturer Narrative
Correction: e1.Additional information: b5, g3, h6.

Brand Name
SCISSORS, 3.4 MM, R CURVED, STR
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19496631
Report Number1220246-2024-05346
Device Sequence Number17807656
Product Code LXH
UDI-Device Identifier00888867005228
UDI-Public00888867005228
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCISSORS, 3.4 MM, R CURVED, STR
Device Catalogue NumberAR-12150
Device Lot Number10298090
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer09/10/2024
05/16/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/18/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown